Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 201, NWS Nashville, TN

July 18, 2002Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2002, 2:12 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2002, 2:12 PM CDT (19:12 UTC)
Expired
Jul 18, 2002, 3:00 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS54 KOHX 181912
SVRBNA
TNC021-037-182000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT THU JUL 18 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  DAVIDSON COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF ASHLAND CITY...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNTOWN NASHVILLE AROUND 250 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
$$
ROSE
LAT...LON 3630 8716 3612 8717 3605 8660 3630 8658

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:45 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 9:45 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT THU JUL 18 2002

LATEST SURFACE MAP SHOWED A WEAK BOUNDARY FROM NEAR LAND BETWEEN THE
LAKES TO JUST EAST OF MUSCLE SHOALS, ALABAMA. ELSEWHERE, SURFACE
HIGH PRESSURE AND WARM SOUTHERLY FLOW PREVAILED OVER THE MID STATE.
12Z BNA SOUNDING SHOWED ATMOSPHERE CHOCKED FULL OF MOISTURE IN THE
1000-500MB LAYER, WITH PWA AT NEARLY 2.

STANDARD SUMMER FORECAST, WITH SCATTERED AFTERNOON THUNDERSTORMS WITH
HEAVY DONWPOURS, STILL LOOKS GOOD. THUS, NO UPDATE REQUIRED AT THIS
TIME.

.BNA...NONE.
19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:15 PM CDTSevere Thunderstorm WarningOHXMontgomery30 min
Jul 18, 3:16 PM CDTSevere Thunderstorm WarningOHXWilson29 min
Jul 18, 3:30 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb30 min
Jul 18, 3:57 PM CDTSevere Thunderstorm WarningOHXDeKalb33 min
Jul 18, 4:19 PM CDTSevere Thunderstorm WarningOHXWhite56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.